I joined this group 1/7/2001, message 3047. Since that time I've done some reading. I'm stunned at what I have found out. I've experienced many of the same symptoms that those of the group have reported as associated with FQ ADRs. I was FQd 6 years ago, but did not identify cause of problems until 2.5 years ago. Reading the information from this group and the quinolones ADR site helped me to identify another symptom of FQ ADR.
Two months ago I developed a skin rash in the left upper leg area. It was about the size of my palm, then diminished over a period of a month leaving a few red spots that healed like minor sun burn blisters. I would have never related that with FQ ADR until I joined this group.
I was given steroid 2.5 years ago and things got manageable. I'm off the steroids for 7 weeks because a doctor told me that long term steroid use is not good. BUT SOMETHING IS GOING WRONG.
1) Last week I experienced so much pain in the left Achilles tendon that it drove me to the internet to look for a remedy. I found this group and the FQ ADR web site. This was pain like I originally experienced with the original FQ reaction.
2) Starting four days ago, my left arm is experiencing constant muscle twitching. It hasn't gotten worse or better. Just showed up. Another FQ ADR, after six years?
3) I'm becoming aware that the original muscle weakness that attacked me 6 years ago is starting to return. Last night I had difficulty loading/unloading the 40 lb. bags of dog food from the truck. DaJaVue, I've been here, I've done that. Now it's back again? Another FQ ADR after six years?
4) Tendon pain is coming back into other areas (as before), left\shoulder, along with weakness in the both arms. It's starting to affect the tendons in the left side of the neck leading down to the shoulder as before.
5) Awareness of NEW PAIN AREAS like wrists, finger joints, both elbows are being affected. FQ ADR? or steroid damage? I'll find out.
ONE SYMPTOM DID NOT CHANGE. I'm aware of Parasthesia getting bad enough to think about it three years ago. Going on steroids did not change that. Going off steroids changed nothing. Unrelated to FQ ADR or what? I don't know. How do I find out?
Am I reading these symptoms right? Is this a continuation of FQ ADR as has been experienced by others in the group? Why after discontinuation of steroids have ones experienced new and different FQ ADR symptoms?
Is this part of the experience that some have had with FQ ADR symptoms coming in diminishing waves over long periods of time? Did I read that right? And if so, maybe steroids masked the ADR symptoms and now that I'm off steroids, the body is reacting again?
My expertise is not medical. My understanding of all this is rather thin. Am I reading all these symptoms as a continuing FQ ADR?
Last Updated 7/14/04